HealthLawProf Blog

Editor: Katharine Van Tassel
Akron Univ. School of Law

A Member of the Law Professor Blogs Network

Friday, October 19, 2007

Impotence Drugs Linked to Hearing Loss

Oops - yet another unsettling side effect of impotence drugs - CNN.com reports,

Men taking any of three erectile dysfunction drugs -- Viagra, Levitra or Cialis -- may be at increased risk for sudden hearing loss, prompting Food and Drug Administration officials to require label changes for the medications.

   

The FDA is requiring label changes for drugs that may increase the risk of sudden hearing loss.  The FDA said manufacturers must change the labels "to display more prominently the potential risk of sudden hearing loss," according to the agency's Web site.

Labeling must also be changed for the blood pressure medication Revatio, which has the same active ingredient as the other drugs. Men taking any of the ED drugs and experiencing hearing loss should immediately stop taking the drug and see their physician, the FDA said. . .

   The FDA is requiring the label change for the entire class of drugs -- called Phosphodiesterase Type 5 Inhibitor, or PD-5 inhibitors.

I cannot wait for the new commercials . . .

http://lawprofessors.typepad.com/healthlawprof_blog/2007/10/impotence-drugs.html

| Permalink

TrackBack URL for this entry:

http://www.typepad.com/services/trackback/6a00d8341bfae553ef00e54efaac6a8833

Listed below are links to weblogs that reference Impotence Drugs Linked to Hearing Loss:

Comments

Post a comment